How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Macy RN Your Own Question
Macy RN
Category: Health
Satisfied Customers: 805
Experience:  RN of 19 years.Experienced in ER, Critical Care, Surgery, Nutrition, Peds,OB/Gyn and Hospice.
Type Your Health Question Here...
Macy RN is online now
A new question is answered every 9 seconds

on synthroid for the past 3 months to keep thyroid nodules and goiter

This answer was rated:

I have been on synthroid for the past 3 months to keep thyroid nodules and goiter from getting any larger. My TSH levels have always been normal, 1.07 reported today by my Doctor. But, something is happening here that it making me very worried. Over the last few weeks I have been carefully monitoring my caloric intake as well as exercising everyday. My stomach is becoming more and more distended and bloated and my weight is rising everyday. I have gained 3-4 pounds within the last few days. This is starting to scare me. Is it possible the synthroid is causing this? Everytime I step on the scale it has gone up. My doctor is blowing these symptoms off because my levels are normal,,I totally disagree. I know there is something taking place within my body.



Thank you for your question and welcome to Just Answer.


I am sorry you are having these troubles.


Can you tell me how often you are having a bowel movement?


Are you on any other medications?


Do you have any other health issues?


When was your last menstrual cycle?


Thank you,


Customer: replied 7 years ago.
Thank you for taking the time to respond. In answer to your questions: My bowel movements are daily and normal,,been to the OB/GYN and everything is fine with hormone blood levels perfect, my last last period was on January 4th, and I take no other medications. I have been reading various forums on the internet and see that many, many synthroid users are complaining about these same symptoms. Thank you.

Thank you for your reply.


Do you look swollen ?


Look at your hands and feet to see if they look puffy.


With gaining so much so quick you do need to be seen by your doctor.


Synthroid can cause weight gain but it really shouldn't be so quick.


You might want to go to an endocrinologist to get further testing done.


Best Wishes,


Macy RN and 5 other Health Specialists are ready to help you

Related Health Questions